# SDR CA020403006

- Difficulty date: March 20, 2002
- Submitted: April 15, 2002
- Operation: General aviation
- Make and model: Beech 200BEECH
- Aircraft time: 16,831 hours
- Engine: Pwa PT6A41
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Latch
- Part number: 1014300291
- Condition: Failed
- Location: Airstair Door
- Stage of operation: CL
- How discovered: O
- Nature of condition: D
- Precautionary procedure: B, G

## Discrepancy

(CAN) AFTER TAKEOFF CALGARY (CYYC), CLIMBING THROUGH 14,000 FEET, THE CREW AND PASSENGERS HEARD A LOUD BANG, THEN THE CABIN AIRSTAIR DOOR DROPPED OPEN. THE CREW DECLARED AN EMERGENCY TO ATC, INSTITUTED AN EMERGENCY DESCENT AND TURNED BACK FOR CALGARY WHERE THEY LANDED WITHOUT FURTHER INCIDENT. THE CAUSE OF THIS DOOR FAILURE IS NOT FULLY KNOWN AT THIS TIME, BUT IT DOES APPEAR THAT THE FORWARD UPPER LATCH HOOK ASSEMBLY FAILED. REPORTS ON THE EXACT CAUSE WILL FOLLOW AFTER INVESTIGATION.
